MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following an intraocular lens (iol) implant procedure, physician noticed a square tear at 12-1 o¿clock midperipheral in optics.Additional information has been requested and received stated that the crack runs in l shape, patient vision is not bothered by it.No further information available.
 
Additional Manufacturer Narrative
Three photos were provided which show the same view with slightly different lighting.The photos showed a single-piece multifocal toric lens in the eye.A narrow linear mark was observed which may be a scratch or a crack.The damage appears to be on the anterior optic surface.The damage is perpendicular the lens travel path.Damage to the anterior surface may be caused during loading by an instrument used to grasp the lens.Damage to the anterior surface may also be caused if a plunger override occurs.No determination can be made based on the photos.The handpiece and cartridge used were not provided.It is unknown if qualified products were used.The indicated viscoelastic is not qualified for use with company delivery systems.Root cause: the product investigation could not identify a root cause for the reported complaint.The lens remains implanted with no visual impact for the patient.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16724236
Report Number1119421-2023-00641
Device Sequence Number7967606
Product Code MFK
UDI-Device Identifier00380652390552
UDI-Public00380652390552
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFNT40
Device Catalogue NumberTFNT40.215
Device Lot Number15445197
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROTECTALONE 1.4%
Patient Age72 YR
Patient SexMale